MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number 10438577
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a soundstar and after the catheter was deflected and locked into position, the catheter would not unlock.It was removed without incident, and it was replaced.The case was continued without further incidence.No adverse patient consequence was reported.
 
Additional Manufacturer Narrative
The device evaluation was completed on 08-oct-2025.It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a soundstar and after the catheter was deflected and locked into position, the catheter would not unlock.It was removed without incident, and it was replaced.The case was continued without further incidence.No adverse patient consequence was reported.Device investigation details: the device was returned for evaluation.Visual inspection and deflection test of the returned device were performed following johnson & johnson medtech procedures.Visual analysis revealed several bents on the shaft of the device.A deflection test was performed, and the device was deflecting within specifications.The locking knob required additional force to operate; however, the functionality was confirmed to be normal.The device was dissected and inspected, and stress marks were observed on the neoprene washer.Dimensional measurement was performed on the washer, and it was thicker than usual but remained within defined manufacturing specifications at the time.A device history record evaluation was performed for the finished device lot number, and no internal actions related to the reported complaint condition were identified.Additionally, the manufactured date has been provided.Therefore, field h4.Device manufacture date has been populated.The deflection issue reported by the customer was confirmed as the stiffness on the locking knob could be related to the reported issue.The potential cause of the stiffness could be related to the thickness of the neoprene washer.The instructions for use (ifu) contain the following information rotate the steering knobs.The steering function should be smooth.The catheter tip should flex in a corresponding direction.The bent issue observed during the analysis is unrelated to the issue reported by the customer.The potential cause could be related to the handling of the device after the procedure; however, this cannot be conclusively determined.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: -investigation findings: manufacturing process problem identified (c16) / investigation conclusions: cause traced to manufacturing (d03) / component code: washer (g04138) were selected as related to the stress marks observed on the neoprene washer -investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: rod/shaft (g04112) were selected as related to the several bents found on the shaft of the device -investigation findings: stiffness problem identified (c0705) / investigation conclusions: cause traced to manufacturing (d03) / component code: washer (g04138) were selected as related to the stiffness noted on the locking knob if additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21601432
Report Number2029046-2025-00779
Device Sequence Number4527581
Product Code OBJ
UDI-Device Identifier10846835008838
UDI-Public(01)10846835008838(17)251031(10)E5201168
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number10438577
Device Lot NumberE5201168
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FARAPULSE GENERATOR
Patient SexUnknown